MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2022.It was reported that a handle spring of a system inserter/compressor was identified as broken after being successfully used to place and compress system implants.The instrument deficiency was identified after the procedure was completed and the scrub tech closed the latch of the inserter and the handle spring broke.There were no known patient complications or delay in treatment.A return authorization number was issued for return of the complaint instrument, which was received at the manufacturer on 11/10/2022.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint inserter/compressor showed an instrument with minimal use, as identified by crisp laser markings and a lack of surface scratches.The male spring of the inserter/compressor was broken at approximately the middle of the spring a functionality assessment was not performed due to the damaged condition of the returned system inserter/compressor, which was removed from distributable inventory.A dhr review was performed for the instrument complaint lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 2/10/2021.The root cause of this complaint cannot be reliably determined.The complaint investigation suggests it may be possible for the male spring of a system inserter/compressor to be broken if the 420 stainless steel was bent.The male spring of the system inserter/compressor could be bent if the male and female spring did not appropriately engage during compression, or if it were bent physically to get additional handle resistance.There has been one other complaint of a similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15910549
Report Number3005031160-2022-00037
Device Sequence Number2519652
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Device Lot Number21179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale